The Centers for Disease Control and Prevention have confirmed hundreds of cases of myocarditis or pericarditis, which is heart inflammation, have been reported in people under 30 after receiving the COVID-19 vaccinations.
On Tuesday, Fabio Berlingieri appeared on Fox & Friends to say that his 17-year-old son was diagnosed with heart problems after taking the Pfizer vaccine so he could go to school and play soccer.
“A week later, he came home and started telling me that his heart was hurting every time he had a heartbeat,” the distraught father told Fox News host Brian Kilmeade.
Berlingieri said he took his son to a clinic to get checked out, and then a cardiologist. Initial tests looked good, he explained, but when the bloodwork came back he got a call and was told to take his son to the hospital immediately.
The call came the day of his son’s prom and Berlingieri said he was told going to the prom was not an option.
“He needs to go to the hospital, his troponin levels were off the chart,” he recounted being told. “What they told me was normal was like 40 he had like 9,000.”
After being in the hospital for several days, the high school senior “barely made his graduation,” Berlingieri said.
“And now he’s got a heart condition and he can’t do all the things he loves to do,” the father added. “He can’t go surfing — he got a surfboard for the summer. He can’t hang out with his friends and do the things that 17-year-olds do. The biggest part is he can’t play soccer in the fall which broke his heart. And my heart.”
The teen is still dealing with scar tissue.
“What happened, I guess, is the oxygen doesn’t get in those areas. So it has to heal,” Berlingieri added, fighting back tears. “So he has to be very careful that he doesn’t do anything strenuous so his heart rate doesn’t increase and result in — he’s in danger of a heart attack.”
Fox News medical contributor Dr. Nicole Saphier noted how hard it is to tell a 17-year-old boy that he can’t go out and do any strenuous.
“What you what you see from the New York Times, even the CDC, ACIP [Advisory Committee on Immunization Practices], and the way they are presenting the data regarding adverse effects from the vaccine in adolescence is irresponsible in the sense that they kinda cherry-pick the way they present the data,” Saphier explained. “It’s an all or none approach. They say either adolescents are fully vaccinated with two doses or every single one of them is going to get Covid-19.”
And while she said that the way they are balancing it right now, Saphier added that they have to look at what are the potential adverse effect from the vaccine — such as myocarditis — and balance that with the fact that every single adolescent is not going to get infected with the virus.
She further noted there is no effort to consider just a single dose for young people who are not at great risk or targeting select people at higher risk.
Kilmeade interjected to inform Dr. Saphier that the teen had contracted coronavirus.
“Well, unfortunately, they still continue to deny natural immunity having a robust protection, and the truth is it does,” she replied. “We have just as much data showing natural immunity having a strong protective effect as we do the vaccine.”
Saphier further suggested that the teen likely still had positive antibodies and may not have needed the vaccine.
“It’s irresponsible, it doesn’t make sense and the FDA needs to look a little closer at these vaccines before they continue having universal recommendations,” she added.
Adding insult to injury, Berlingieri said the school is still requiring his son get the second dose of the vaccine, or get a medical note saying that he can’t. He also has a second son who wants to play soccer.
Despite growing concerns about myocarditis in young people getting the vaccine, the U.S. Army reportedly issued an “execute” order recently directing commanders to be prepared for mandatory vaccinations.